Captopril-induced proteinuria in hypertensive psoriatic patients

P. Madeddu, P. Ena, P. Dessi-Fulgheri, N. Glorioso, D. Cerimele, A. Rappelli

Research output: Contribution to journalArticle

Abstract

We have previously reported on a high prevalence of high renin essential hypertension in psoriasis. Since angiotensin-converting enzyme (ACE) was also reported to be increased in some psoriatics, we found it rational to treat 10 patients with hypertension and diffuse psoriasis with captopril at a dose of 25 mg t.i.d. Five patients had high PRA levels and in 1 of them serum ACE was also increased. Serum creatinine, BUN and urinalysis were normal in all of them. SPB fell from 163 ± 3 to 138 ± 3 and DBP from 107 ± 3 to 86 ± 2 mm Hg after 1 month of captopril treatment. A surprising clinical improvement of the cutaneous lesions occurred in 3 patients previously resistant to every local or systemic treatment. Unfortunately, however, 3 patients developed heavy proteinuria (> 2 g/day) which disappeared after captopril discontinuation. The unexpected incidence of reversible proteinuria induced by low doses of captopril in our patients recommends a careful monitoring of the renal function every time this drug is employed in the treatment of hypertension in a psoriatic.

Original languageEnglish
Pages (from-to)358-360
Number of pages3
JournalNephron
Volume44
Issue number4
Publication statusPublished - 1986

ASJC Scopus subject areas

  • Nephrology

Fingerprint Dive into the research topics of 'Captopril-induced proteinuria in hypertensive psoriatic patients'. Together they form a unique fingerprint.

  • Cite this

    Madeddu, P., Ena, P., Dessi-Fulgheri, P., Glorioso, N., Cerimele, D., & Rappelli, A. (1986). Captopril-induced proteinuria in hypertensive psoriatic patients. Nephron, 44(4), 358-360.